Alert archive / Arkansas / Tornado Warnings in 2009
Tornado Warning 47, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Oct 29, 2009, 6:00 PM CDT for Ouachita County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2009, 6:00 PM CDT (23:00 UTC)
- Expired
- Oct 29, 2009, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Ouachita County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 1:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Oct 29, 2:27 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Oct 29, 2:27 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 227 PM CDT THU OCT 29 2009 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT COLD FRONT CURRENTLY MAKING ITS WAY ACROSS EASTERN OKLAHOMA...WITH SHOWERS/STORMS FIRING ALONG AND AHEAD OF IT. AT THE SAME TIME... WARM SECTOR HAS BEEN EXPANDING OVER THE FORECAST AREA AS THE WARM FRONT HAS ADVANCED NORTHWARD THIS AFTERNOON. INCREASING INSTABILITY OVER SOUTHERN ARKANSAS HAS ALLOWED SHOWERS/STORMS TO BECOME ACTIVE OVER THAT AREA AS WELL. IT/S QUESTIONABLE HOW FAR NORTH STRONG STORM THREAT WILL MAKE IT...AS 18Z SOUNDING FROM KLZK CONTINUES TO SHOW A LOW LEVEL CAPPING INVERSION. BUT WITH INCREASED WARM ADVECTION IN THE LOW LEVELS...THIS WILL CONTINUE TO ERODE BEFORE SUNDOWN. AT THIS POINT...THINK THE SEVERE THREAT WILL MOSTLY BE SOUTH OF I-40... AND LARGELY ISOLATED AT BEST...GIVEN LITTLE OPPORTUNITY FOR SIGNIFICANT SURFACE-BASED DESTABILIZATION. THREAT SHOULD WIND DOWN SHORTLY AFTER SUNSET. BIG FOCUS WILL BE HEAVY RAINFALL THREAT. SLOW MOVING FRONT AND THE SYSTEMS AHEAD OF IT WILL DUMP AS MUCH AS FIVE TO SEVEN INCHES OF RAINFALL OVER MUCH OF CENTRAL AND EASTERN ARKANSAS...WITH TWO TO FOUR INCH AMOUNTS POSSIBLE OVER THE WEST. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH FRIDAY NIGHT...THOUGH PARTS OF IT MAY BE DROPPED EARLIER...AS MODELS INDICATING THINGS WILL BE WINDING DOWN ACROSS THE WEST BY LATE FRIDAY AFTERNOON/EARLY FRIDAY EVENING. UPPER LOW WILL PUSH REMAINING MOISTURE EAST OF THE REGION FRIDAY NIGHT/EARLY SATURDAY...WITH DRY WEATHER RETURNING BY SATURDAY AFTERNOON. HIGH PRESSURE WILL PUSH IN BEHIND THE FRONT...WITH TEMPERATURES MODERATING THROUGH SUNDAY. && .LONG TERM...MONDAY THROUGH THURSDAY A ZONAL FLOW WILL DEVELOP EARLY IN THE PERIOD ACROSS MUCH OF THE U.S. SURFACE HIGH PRESSURE WILL BUILD THROUGH THE MID SOUTH... WILL PROMOTE DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 54 54 41 59 / 100 100 60 20 CAMDEN AR 57 58 41 66 / 100 100 50 20 HARRISON AR 49 53 39 58 / 100 60 30 10 HOT SPRINGS AR 56 58 40 63 / 100 90 40 20 LITTLE ROCK AR 57 59 42 63 / 100 100 50 20 MONTICELLO AR 56 59 43 63 / 100 100 70 20 MOUNT IDA AR 51 57 37 62 / 100 80 30 20 MOUNTAIN HOME AR 52 57 38 59 / 100 80 40 20 NEWPORT AR 55 56 43 60 / 100 100 70 20 PINE BLUFF AR 58 60 43 63 / 100 100 60 20 RUSSELLVILLE AR 54 57 37 60 / 100 80 30 20 SEARCY AR 58 57 40 60 / 100 100 60 20 STUTTGART AR 57 59 44 61 / 100 100 70 20 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ARKANSAS-BAXTER- BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS- DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE- IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION- MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE- PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- YELL. && SHORT TERM...57 / LONG TERM...55
Hazardous weather outlook, Oct 29, 3:32 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 332 PM CDT THU OCT 29 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 332 PM CDT THU OCT 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE AND OVERSPREAD THE AREA THIS AFTERNOON AS LOW PRESSURE MOVES SLOWLY TOWARDS ARKANSAS FROM THE SOUTHERN PLAINS. INITIALLY...THE ACTIVITY WILL BE ASSOCIATED WITH A WARM FRONT LIFTING NORTHWARD ACROSS ARKANSAS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN AFFECT FOR THE AREA THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR MUCH OF CENTRAL AND SOUTH ARKANSAS. DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH THIS EVENING. A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE TODAY...WITH HAIL AND DAMAGING WINDS THE MAIN CONCERNS. BY TONIGHT...THE LOW PRESSURE SYSTEM WILL BEGIN LIFTING TO THE NORTH OF ARKANSAS. MEANWHILE...A COLD FRONT TRAILING SOUTHWARD FROM THE LOW...WILL PUSH INTO WESTERN ARKANSAS THIS EVENING AND EVENTUALLY INTO THE CENTRAL PART OF THE STATE LATE TONIGHT. A LINE OF STORMS IS FORECAST TO FORM ALONG THE FRONT AS IT TRACKS EASTWARD TONIGHT. SEVERE STORMS WILL BE POSSIBLE AS THE FRONT MOVES ACROSS THE WESTERN PART OF THE STATE TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS LINE OF STORMS. WITH THE GROUND WELL SATURATED...IT WILL NOT TAKE MUCH WIND TO BRING DOWN TREES. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AFOREMENTIONED COLD FRONT WILL CONTINUE WORKING ACROSS THE EASTERN PART OF ARKANSAS ON FRIDAY...WITH SHOWERS AND THUNDERSTORMS PERSISTING. ELSEHWERE...WIDESPREAD RAIN WILL LINGER FOR MUCH OF THE DAY BEHIND THE FRONT. ANY ADDITIONAL HEAVY RAINFALL WILL ONLY INCREASE THE THREAT OF FLASH FLOODING AND RIVER FLOODING. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH FRIDAY NIGHT FOR MUCH OF ARKANSAS. RAINFALL TOTALS ACROSS THE WATCH AREA ARE EXPECTED TO RANGE BETWEEN 2 AND 4 INCHES...WITH PARTS OF CENTRAL AND EASTERN ARKANSAS POSSIBLY SEEING UPWARDS OF 6 INCHES OR MORE BEFORE THE RAIN TAPERS OFF FRIDAY NIGHT. THE STORM SYSTEM WILL DEPART TO THE EAST OF THE REGION BY SATURDAY. HIGH PRESSURE WILL FOLLOW...BRINGING SOME MUCH NEEDED DRIER CONDITIONS TO THE MID SOUTH FOR THE UPCOMING WEEKEND AND THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATER TODAY AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
In the hours before
Local storm report, Oct 29, 3:29 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
329 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG LOUANN 33.39N 92.79W
10/29/2009 OUACHITA AR LAW ENFORCEMENT
POWER LINES WERE BLOWN DOWN ALONG HIGHWAY 7 JUST NORTH OF
THE UNION COUNTY LINE
&&
57Local storm report, Oct 29, 3:33 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
333 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG LOUANN 33.39N 92.79W
10/29/2009 OUACHITA AR LAW ENFORCEMENT
TREES WERE BLOWN DOWN NEAR THE JUNCTION OF HIGHWAYS 7 AND
376.
&&
57Local storm report, Oct 29, 3:37 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG FRENCHPORT 33.47N 92.78W
10/29/2009 OUACHITA AR LAW ENFORCEMENT
TREES WERE BLOWN DOWN...WITH SOME PROPERTY DAMAGE
REPORTED.
&&
57Local storm report, Oct 29, 3:48 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
348 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TORNADO EAST CAMDEN 33.61N 92.74W
10/29/2009 OUACHITA AR LAW ENFORCEMENT
A TORNADO WAS REPORTED AT EAST CAMDEN AT 342 PM. TREES
WERE BLOWN DOWN...WITH HIGHWAY 278/274 REPORTED TO BE
IMPASSABLE.
&&
57Local storm report, Oct 29, 3:59 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG EAST CAMDEN 33.61N 92.74W
10/29/2009 OUACHITA AR LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON THE CAMPUS OF SOUTH ARKANSAS
TECH.
&&
57Local storm report, Oct 29, 5:56 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
556 PM CDT THU OCT 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG PRAGUE 34.28N 92.28W
10/29/2009 GRANT AR TRAINED SPOTTER
TREES AND POWER LINES KNOCKED DOWN ON HWY 270.
&&
225The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:38 AM CDT | River Flood Warning | LZK | Perry | 5 days |
| Oct 29, 9:07 AM CDT | River Flood Warning | LZK | Clark, Hot Spring | 49 hr |
| Oct 29, 9:27 AM CDT | River Flood Warning | LZK | Saline | 47 hr |
| Oct 29, 9:27 AM CDT | River Flood Warning | LZK | Ashley, Bradley, Cleveland, Drew | 8 days |
| Oct 29, 10:20 AM CDT | River Flood Warning | LZK | Randolph | 16 days |
| Oct 29, 10:24 AM CDT | River Flood Warning | LZK | Fulton, Sharp | 48 hr |
| Oct 29, 10:33 AM CDT | River Flood Warning | LZK | Lawrence, Randolph | 69 hr |
| Oct 29, 10:40 AM CDT | River Flood Warning | LZK | Randolph | 66 hr |
| Oct 29, 11:18 AM CDT | River Flood Warning | LZK | Independence | 66 hr |
| Oct 29, 11:28 AM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 21 days |
| Oct 29, 11:28 AM CDT | River Flood Warning | LZK | Prairie | 21 days |
| Oct 29, 11:33 AM CDT | River Flood Warning | LZK | White | 65 hr |
| Oct 29, 2:08 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Dallas, Ouachita | 37 min |
| Oct 29, 2:42 PM CDT | River Flood Warning | LZK | Yell | 3 days |
| Oct 29, 3:10 PM CDT | Tornado Warning | LZK | Calhoun, Ouachita | 50 min |
| Oct 29, 3:45 PM CDT | Tornado Warning | LZK | Jefferson | 45 min |
| Oct 29, 3:52 PM CDT | Tornado Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Ouachita | 38 min |
| Oct 29, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 45 min |
| Oct 29, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 42 min |
| Oct 29, 5:26 PM CDT | Flash Flood Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 2 more | 4 hr |
| Oct 29, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 49 min |
| Oct 29, 5:39 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Prairie, Pulaski, Saline | 51 min |
| Oct 29, 5:53 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 52 min |
| Oct 29, 6:02 PM CDT | Tornado Warning | LZK | Lonoke, Pulaski | 26 min |
| Oct 29, 6:18 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 3 hr |
| Oct 29, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 41 min |
| Oct 29, 6:30 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Polk, Scott, Yell | 45 min |
| Oct 29, 6:30 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 45 min |
| Oct 29, 6:35 PM CDT | Tornado Warning | LZK | Cleveland, Dallas, Ouachita | 40 min |
| Oct 29, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 37 min |
Nearby
Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.